my son took a couple of hep b tests and i do not understand the results
Hep B surface AG- NEGATIVE
Hep B surface AB- Hbsab Qt- H30
Hep B core AB total POSITIVE - NEGATIVE
Would you please help a worried mother understand the results?
This is weird that you would bring this up. I love to eat tangerines and tangelos. Around Christmas time, I started buy big bulk bags of tangerines and tangelos at Sam's Club. They looked so good and I just wanted to eat these as snacks.
I ate about 3 a day and they really tasted so good to me. On or around the second week that I was powering these fruits, I broke out in a huge itchy rash. Mostly on the backs of my legs, backs of my arms and all over my back. I was itching like crazy and nothing was soothing it. This went on until I stopped eating the fruits. Called my GI PA to let her know that the 'riba rash' had arrived and what should I do other than all the creams and lotions and antihistamine tabs that I was taking and she asked me what I was eating different. I told her the fruit. I was miserable, day and night, with this itch.
I assumed that since everyone was talking about the dreaded itch and rash that the combo meds can bring on, that it was my time to experience this joyful side. My GI PA told me to stop eating the tangelos and see if the rash didn't subside or go away.
5 days after my last tangerine/tangelo, I stopped itching. My itch disappeared just as fast as it appeared. Could be from eating these fruits or could of been a coincidence and just been my time to start itching.
My GI PA commented that it was strange that I hadn't ever complained of suffered with the rash/itch up until this late stage of taking the meds and also commented that it just went away and that I wasn't bothered by the rash any longer. but most people on the HepC meds when they start to itch, this itch and rash stays with them until there medications are finished.
Is there research or a report about this fruit and interferon and/or ribavirin?
I just recently had a sticker on my Pegasys box that stated "Do not eat grapefruit or drink grapefruit juice at any time while taking this medicine". I asked my pharmacist about it and she explained something about enzymes and the effectiveness of the interferon (very technical terms I can't remember). She then added that you'd have to be eating large amounts to cause a problem, but who knows how much? She said nothing about oranges. Might be a good question for your pharmacist or doctor.
the hepatitis B panel tests for molecules produced by the virus (antigens) and molecules produced by our body's immune response when it encounters the virus (antibodies). The test looks for antigens presenr on the surface and interor (core) of the virus and their antibodies. It looks like your son tested (1)negative for the virus's "surface" antigen, (2)positive for the antibody to the "surface" antigen, (3)positive for total antibody to the core antigens but (4)negative for the IgM antibodies to the core antigen. (1)suggests the virus is not now present, (2 and 3) that his body encountered the virus at some time in the past (4) that this happened a while ago (IgM antibodies are produced early on and then drop off).
In short, it looks like he was infected and his body naturally cleared the virus. See the graph labeled "acute infection with resolution" and the line in the row labeled "Recovery" in Table1 of the following <a href="http://www.dpcweb.com/medical/infectiousdisease/hepatitus_b_us.html">summary</a>.
It looks like his bilirubin is elevated (normal range seems to be .1-1.2 mg/dl, <a href="http://www.med.umich.edu/1libr/aha/aha_bilirubi_crs.htm">see</a>). This may or may not be related to the past Hep. B infection, following up with a Dr. to confirm the Hep. B panel and investigate the high bilirubin looks like the next step. Best wishes.
There are SO many contradictions! This was my 10th box of Pegasys and the only one so far to have the sticker which is why I called and asked the pharmacist. Wierd that the Pegasys line knew nothing about it. Who to believe??? Pharmacist? Nurses at drug company??? So what if I had been eating 6 grapefruits a day up until week 38.........then I could have jeopardized my tx? I'm totally convinced that much of this whole tx is a case of the blind leading the blind ~ they just don't know many answers until WE guinea pigs help them to find some. I hope we succeed in doing that! Same thing with the GIPA in my doctor's office telling me to take a multi w/iron when the doctor told me a multi without iron. Another great reason to read and learn all we can so at least we can make a judgement of our own on a few of these "up in the air" decisions. We're all doing the best we can with this darn thing.
If you eat something that causes you to break out w/a rash, esp if you just started to eat a lot of it, quit. Sometimes our bodies crave the very thing that makes it sick. I love strawberries and crab, b/both make me itch, break out, etc, if I eat too much.
It sounds as if you developed a food sensitivity. Just working around crab gave me 'crab asthma.'
Also, I was told to only drink liquids I could see thru. Apple, cranberry, grape, etc. not citrus, tomatoe, sports drinks, strong coffee or tea. I did drink fresh vegtables I juiced instead of cooked. B/I didn't consider that juice in my daily liquid intake. It was just food liquified to make it easier on my poor sick liver.
I tried colloidal silver for about 2 months before combo/tx and feel it had no positive or negative effects whatever.I'd have to say don't waste your time or money. I believe in many alternate treatments but not for HCV.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.